Why do I taste bitter, when I use eye drops?

0
1852

You might be curious that every time when you put eye drops you will feel bitter in mouth. Eye drop in the eye but you feel bitter in mouth, how is this all related? Why do you taste the eye drop?

Firstly you should know some basic anatomy; there is nasolacrimal duct or the tract that connect your eyes with inner part of your nose. This duct carries tears from the eye into the nasal cavity.

duct-medicalbasicTherefore, there is the passage form eye to nasal cavity; nasal cavity is continuous with the oral cavity. Due to presence of nasolacrimal duct, we can taste the eye drops as the drops get mixed with the tears and tears drain to the nasal site. It is the content in the drops that  tastes sweet, bitter, and salty and so on. Moreover, you will have running nose when you cry and if the nasolacrimal duct gets blocked which is common in allergy and common cold, you will have watery eyes.

How to stop getting the taste of the eye drop?




After using the eye drop you can press by your finger on the bony structure between your nose bridge and the eye for about a minute with your eye closed. This method is known as punctal occlusion.

This act will press the opening of the nasolacrimal duct which prevents the eye drops from reaching the nose.

During this time, drugs present in your eye drop get time to diffuse into your eye tissues so there will be  less amount  of drainage  from the duct. Even  after doing this, some might taste the drugs and you should be clear after reading this article that it’s a natural things.

punctal-occlusion-2

Pic source:Steroid Sale Guidelines

 

NO COMMENTS

If you have any queries, please write down in the comments section below. We will be happy to read your comments and reply.